MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3543607MC
Medical Device Problem Codes Material Discolored (1170); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.No lot number was reported.However, two devices with lot numbers 6465352 & 7355161 were received.A device history record review is in progress.Once completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent an unspecified procedure with a mentor memorygel breast implant 360cc.The device was reported as ¿cloudy or delaminating¿ upon visual examination by the physician.As a result, the patient underwent bilateral removal and replacement with mentor memorygel breast implant 790cc, catalog number shpx-790, serial number (b)(4), lot number 7629623 (l) and mentor memorygel breast implant 450cc, catalog number 3504501bc, serial number (b)(4), lot number 7611062 (r) on (b)(6) 2018.
 
Additional Manufacturer Narrative
On 1/28/2019, a manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre review verifies that the device was manufactured in accordance with documented specification and procedures.Device evaluation summary: manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 6/10/2019, it was noticed that the follow-up type for the supplemental report 1645337-2019-07790 submitted on 2/22/2019 was incorrect.The correct follow-up type is additional information.The device evaluation is in progress.
 
Additional Manufacturer Narrative
Device evaluation summary: during evaluation of the device, the gel contained was observed clear, bubbles were found in the device and the shell surface appears without damage.No other anomalies were discovered.The second product received is related to a concomitant device, therefore no further investigation is required.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8279670
Report Number1645337-2019-07790
Device Sequence Number13875951
Product Code FTR
UDI-Device Identifier00081317004424
UDI-Public00081317004424
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Catalogue Number3543607MC
Device Lot Number6465352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Initial Date Received by Manufacturer 12/26/2018
Supplement Date Received by Manufacturer01/28/2019
06/10/2019
07/10/2019
Initial Report FDA Received Date01/25/2019
Supplement Report FDA Received Date02/22/2019
06/10/2019
07/11/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR